Sweet's syndrome-like (Sweet's-like) neutrophilic panniculitis is usually idiopathic, but is frequently associated with hematologic, inflammatory, and immunologic disease. Drug-related cases of Sweet's syndrome have been reported. Of relevance, chemotherapy with the retinoid all-trans-retinoic acid (ATRA) infrequently induces Sweet's-like neutrophilic panniculitis that occurs concomitantly with neutrophilic differentiation. The pathologic features are limited to the adipose tissue or include both the dermis and the subcutaneous fat; the neutrophilic infiltrate can be observed in the lobules, the septae, or both. We present this case because of the unusual subcutaneous neutrophilic infiltrate consistent with Sweet's-like neutrophilic lobular panniculitis in a patient with acute promyelocytic leukemia receiving ATRA chemotherapy. This case highlights the important connection between ATRA and Sweet's syndrome.
ASJC Scopus subject areas